Volume 9, issue 2 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
An open-closed cobordism category with background space

Elizabeth Hanbury

Algebraic & Geometric Topology 9 (2009) 833–863
Abstract

In this paper we introduce an open-closed cobordism category with maps to a background space. We identify the classifying space of this category for certain classes of background space. The key ingredient is the homology stability of mapping class groups with twisted coefficients.

Keywords
cobordism category, mapping class group, homological stability, infinite loop space
Mathematical Subject Classification 2000
Primary: 55P47, 57M99, 57R50
References
Publication
Received: 2 July 2008
Revised: 29 November 2008
Accepted: 19 December 2008
Published: 28 April 2009
Authors
Elizabeth Hanbury
Department of Mathematics
University of Durham
Science Laboratories, South Road
Durham DH1 3LE
UK